Announcement

Collapse
No announcement yet.

Missed a dose of Tecfidera, got horrible stomach cramps.

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Missed a dose of Tecfidera, got horrible stomach cramps.

    So Iím pretty on point with taking my Tecfidera twice a day without missing a dose. I think I missed maybe one dose a few years back and took it as soon as I realized it with no problem. Iíve even taken two doses within an hour of each other because I had forgotten Iíd already taken it. Had no issues there....no side effects etc.

    Iíve been on Tecfidera for about 6 years now and feel that my body is pretty much used to the medication. The only stomach issues Iíve ever had was when I first started the medication. Had the worst stomach pain ever. Started taking it with food which helped a lot. Havenít taken it with food now for a long time as I no longer have stomach issues. The flushing no longer bothers me either.

    Anyway, I just started a new job and have been stressed and overwhelmed to the max trying to learn the new material. Iíve also been putting in lots of overtime with this new job not to mention my second job which starts a couple hours after I get off from my first job. So Saturday after putting in a few hours of overtime I come home exhausted and crash on the couch completely forgetting to take my nightly dose of Tecfidera. When I wake up itís after 6 in the morning. I immediately take the Tecfidera.

    About 30 minutes - an hour after taking the pill I get the horrible stomach cramps I havenít had In years since I first started taking the medication. I recognize the pain instantly. Granted, the pain wasnít near as bad as it was when first starting the medication, but nonetheless, not a very pleasant feeling at all.

    I find it hard to believe that the medication got out of my system that quickly from missing just one dose. Iím back on track now and feel fine. I just found it strange that I got those exact same cramps I did when I first started the medication. Sure, I suppose it could of been something else causing the pain.....but these werenít typical stomach cramps. They were very distinct and I havenít felt them in years.

    Guess I was just curious if anyone else had experienced anything like this?



    ďKeep your face to the sun and you will never see the shadows.Ē
    ― Helen Keller

    #2
    I have!! I've been on Tec since 2013 and for a couple months last year I was really lazy with taking the evening dose. I occasionally took both doses, but more often then not I probably only took the morning dose everyday. I began noticing that I would start flushing randomly during the day. Once I connected the dots I began taking both pills right on schedule.

    I guess even after years of taking the drug our bodies notice when we miss a dose. I'm just glad it wasn't a relapse!
    Lori
    Betaseron 2004-2009, Tysabri 2010-2011, Copaxone 2012-2013, Tecfidera 2013...

    Comment

    Working...
    X